Down the Rabbit hole
First, a K-hole is NOT an overdose!!!
K-holes can be described as: “a state of wildly dissociated experience in which other worlds or dimensions that are difficult to describe with language are said to be perceived, all the while being completely unaware of their individual identities or the outside world. Users may feel as though their perceptions are located so deep inside the mind that the real world seems distant (hence the use of a ‘hole’ to describe the experience). Some users may not remember this part of the experience after regaining consciousness, in the same way that a person may forget a dream. The “re-integration” process is slow, and the user gradually becomes aware of surroundings. At first, users may not remember their own names, or even know that they are human, or what that means. Movement is extremely difficult, and a user may not be aware that he or she has a body at all.” (Excerpt from Wikipedia.org)
K-holing at parties
While for some psychonauts K-holes are part of the intended experience, for others it is considered to be an ‘overdose’; that is, having taken more than intended. In a party setting, the K-hole poses problems of safety for the individual and those around him/her. Due to the nature of the K-hole it is thus recommended that those wishing to experience it do it away from party settings and in a safe and comfortable environment with a sitter if possible. This will help prevent worry and confusion among fellow partyers.
It can be hard to get accurate and consistent doses at parties, especially if you have bought your K from a source you don’t usually use. If possible, try and get your K before the party from a reliable source and test it out so you can get a feel for it before getting inside the party. It’s a good idea to know how strong your drugs and your tolerances are before doing a huge bump/line at a party. Another thing you may want to consider is being in control of your own dose. Letting other people control your dose is an easy way to do too much or too often accidentally, possibly resulting in nausea, dizziness or a K-hole.
If you start to feel dizzy or nauseous at after doing K at a party, find a place to sit somewhere dark and as quiet as possible. If you see a friend let them know you’re okay and that you have just done some K so they don’t worry about you if you go into a k-hole.
If you go into a K-hole at a party, you might come out of it in the medic room if there is one, getting kicked out of the party if they think you’re passing out, or in a cab with some friends if they decided you would be better off at home than ‘passed out’ at a party. You may miss a lot of the party if you’re feeling nauseous or K-holing in a corner 😉
K and other drugs
While mixing K with other substances can be a common occurance, there are risks involved.
If you’re drinking and doing K, you may find your tolerance for either or both to be lower than on their own, which may increase your chances of getting dizzy, vomiting, going into a K-hole or passing out. If you’re going to drink before doing K, you may want to consider doing a smaller amount of K than you would normally do.
Alcohol will accentuate the sedative and anesthetic effects of K dramatically and can easily knock you right out. While K is not a depressant, K mixed with enough alcohol will depress the lungs and heart (slow your breathing and heartbeat) causing collapse and coma. In this state you are at high risk of choking on your vomit which can be fatal. For these reasons it is equally dangerous to mix K with any respiratory depressant such as Barbiturates, Valium or GHB to name a few.
On the other hand, there has been no known physical complications arising from mixing K with marijuana, LSD, nitrous oxide, DXM, or MDMA. However, given the totality of the K trip, there are users who feel there is no need to mix K with anything at all and even safe mixes can cloud the revelatory and mentally beneficial aspects of the K trip.
Mixing drugs together is always a risk as there is a lot going on in your body and mind, keep an eye on dosage especially when mixing drugs.
What to do if someone is vomiting and in a K-holeIf someone is feeling nauseous from their K, have them sit down in a chill area of the party space (away from light, sound). Movement, lights and sound may exacerbate their nausea. If someone is in a K-hole and begins to vomit, lie them on their side in the recovery position (insert image) so that they do not choke or inhale any vomit. Monitor them closely. Paramedics at a party can be of great assistance, and often have beds to lie in for those feeling ill. If paramedics are not at the event, you can contact the people at the TRIP! booth. If neither are at the event and you are concerned about the person’s safety, you can always call 911 for an ambulance.
For more information on K-holes, Ketamine, and safer partying, contact the TRIP! Project